Texas, 2005

Hail in Texas, August 14, 2005

August 14, 2005 · NWS HGX · 2 events in 1 county or zone

1 hail, 1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 14, 11:45 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 14, 11:45 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1245 PM CDT SUN AUG 14 2005

.AVIATION...
WITH THE MOIST AND UNSTABLE ENVIRONMENT IN PLACE...SCATTERED
THUNDERSTORMS HAVE DEVELOPED NEAR AND OVER THE TAF SITES.  THE 12Z
CRP SOUNDING INDICATED THAT THE UP AND DOWN DRAFTS WILL BE ALMOST ON
TOP OF EACH OTHER...BUT 25 TO 30 KNOT WIND GUSTS ARE NOT OUT OF THE
QUESTION.  FEEL THAT THE MOST ACTIVE TIME PERIOD WILL BE THROUGH
20Z...WITH THE CONVECTION DIMINISHING AFTER SUNSET.

PL-40

&&

.DISCUSSION...
AM NOT PLANNING TO ISSUE A ZONE/GRID UPDATE THIS MORNING.
BELIEVE THAT THE 12Z CRP SOUNDING IS FAIRLY REPRESENTATIVE
OF MOST OF THE CWA. NE PORTIONS OF AREA ARE A LITTLE DRIER
...BUT THIS IS LIKELY ONLY TEMPORARY. WITH HEATING...SHOULD
SEE SCT CONVECTION AREAWIDE IN A MOIST AND UNSTABLE ATMOSPHERE.
WILL LIKELY SEE A FEW STRONG TSTMS THIS AFT/EVE...PRODUCING BRIEF
HVY RAINFALL AND GUSTY WINDS...GIVEN THE EXPECTED INSTABILITY.
STORM  MOVEMENT SHOULD BE FAST ENOUGH (20-30 MPH) TO PREVENT
SIGNIFICANT LOCALLY HEAVY RAINFALL. 33
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)       94 76 95 75 95 / 40 40 40 30 30
HOUSTON (IAH)               93 77 93 76 94 / 40 40 40 30 30
GALVESTON (GLS)             91 82 91 81 92 / 40 30 40 20 30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Aug 14, 6:08 AM CST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
708 AM CDT SUN AUG 14 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-151200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
708 AM CDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BEGIN DEVELOPING AS TEMPERATURES CLIMB
INTO THE UPPER 80S TO LOWER 90S. NO WIDESPREAD SEVERE WEATHER IS
EXPECTED...BUT A FEW STORMS COULD BRIEFLY PULSE UP TO SEVERE LIMITS
DURING THE LATE AFTERNOON AND EVENING HOURS. DAMAGING WINDS WILL BE
THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Houston radar (KHGX), 117 km away, was scanning. The volume nearest the first event began at 19:12 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 funnel cloud. Local standard time, as filed.

Hail, Montgomery

When
August 14, 1:10 PM CST to 1:12 PM CST
Where
Montgomery County, Montgomery
Measured
0.75 in hail
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
30.383, -95.683

Funnel Cloud, Montgomery

When
August 14, 1:15 PM CST
Where
Montgomery County, Lake Conroe Dam
Reported by
LAW ENFORCEMENT
Coordinates
30.300, -95.503 (the zone’s center; the record gives no point)

Funnel cloud sighted along lake shore.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469494, 5469495.